MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Model Number 00711144
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The disposable advance - capsule endoscope delivery device is a 2.5 mm single sheathed device indicated for transendoscopic delivery of the given pillcam sb video capsule to the stomach or duodenum in patients who are either unable to swallow the video capsule, or unable to pass the video capsule beyond the pylorus in sufficient time to complete the desired diagnostic evaluation.Upon removal of the device, the facility reported the capsule deployment cable used to push the capsule into the patient's stomach or duodenum was protruding from the side of the device; preventing successful deployment of the capsule.Following us endoscopy's receipt of the event, the unit's device history record was reviewed and confirmed the device was manufactured according to specification; no anomalies were noted.The device successfully passed final quality inspection.In addition, a review of advance capsule endoscope delivery complaints was performed and confirms this is the first complaint received for the subject lot.The advance capsule endoscope delivery device instructions for use direct the user to verify proper operation of capsule deployment prior to use in a patient procedure stating, "open and close the finger rings on the handle two (2) times to make sure it moves smoothly.(moving the finger rings away from the thumb ring is open, moving the finger rings towards the thumb ring is closed).Observe that the deployment cable moves in and out.If this unit does not function properly, do not use this product and please contact your local product specialist." us endoscopy has requested the device be returned for further evaluation.In the interim; in-service training on the proper use and operation of the advance capsule endoscope delivery device has been offered to the facility; the facility has not yet responded to our request for training.A follow-up report will be submitted should additional information become available upon inspection of the returned device.
 
Event or Problem Description
The user facility reported that during a patient procedure, the advance capsule endoscope delivery device failed to deploy the video capsule.The device was withdrawn from the patient's esophagus and the patient was able to manually swallow the video capsule.The facility stated blood was identified in the patient's esophagus following the procedure; however, the source of the blood was not conclusively determined.The facility stated the amount of blood identified was not a "gross amount".The patient was discharged following the event; no medical treatment or intervention was required.
 
Additional Manufacturer Narrative
Us endoscopy became aware of this event on (b)(6) 2018 and filed mdr 1528319-2018-00007 on 3/8/2018.Upon receipt of medwatch (b)(4) on 5/11/2018 we reviewed our complaint history and confirmed the event described in medwatch (b)(4) matched the event which was reported in mdr 1528319-2018-00007, with the exception of the reported lot number.Due to the similarity of events described, the user facility was contacted to verify whether two separate incidents had occurred.The user facility confirmed there was only one event fitting this description and indicated that the lot number noted in their report reflected current inventory at the time of the report, rather than the device involved in the event itself.Based on this information we have concluded that the event subject of medwatch (b)(4) is the same event which was previously reported in mdr 1528319-2018-00007.The device has not been returned to us endoscopy.Us endoscopy has provided in-service training to the customer, including instruction on loading and deploying the capsule as directed in the instructions for use.No further incidents have been reported.- attachment: [medwatch (b)(4).Pdf].
 
Event or Problem Description
Reference medwatch (b)(4).

Brand Name
ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Common Device Name
DELIVERY DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7324767
Report Number1528319-2018-00007
Device Sequence Number13480045
Product Code NEZ
UDI-Device Identifier00816765011188
UDI-Public00816765011188
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2019
Device Model Number00711144
Device Catalogue Number00711144
Device Lot Number1604192
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date05/31/2018
Patient Sequence Number1